Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Have penile burning, swelling in penis, testicular cramps. Taking Ciprofloxacin. Will I be okay?

Dear Doctor, I am 39 years old. I have a continuous penile burning sensation (inside) since last 2 days followed by testicular cramps/pain on the third day. The pain is continuous and little more and intolerable during night time. There is no swelling of the penis at the tip or other portion.Also there is no sign of testicles swelling. Never in the history of my life i have experienced like this. I have consulted the local doctor and had a urine analysis report which is normal and No UTI . However, since pain is continued, doctor has prescribed daily 2 Ciprofloxacin tablets each 500 mg for 9 days. I have consumed 2 tablets but still the burning sensation has not come down. Let me please tell you that I have never had any type of sexual relationship with prostitutes. I have a very comfortable sexual relationship with my wife and the last intercourse i had with my wife is on 24th Nov-2012 before she left to my home town. Since i am alone now, i masturbate at a frequency of 2-3 times week. I masturbated twice at a gap of 15 mins in the previous day of starting this penile burning sensation. I am much worried because the pain has not come down even after consuming this tablet. I would like to know what is the cause for such burning sensation and what is the remedy. Kindly address my problem at the earliest. Thank you very much for your kind service.
Asked On : Wed, 20 Feb 2013
Answers:  1 Views:  238
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
HI and thanks for the question,
What you describe are signs of a urinary tract infection for sure. Masturbation could be a risk factor to collect germs on the skin and infect the immediate urethra. Prescribing Ciprofloxacine at the prescribed doses by your doctor was very appropriate. At times, it might take two to four days for clinical improvement to be observed.
Its advisable for you to drink lots of water now and fluids.
However, resistance to ciprofloxacin has been described in recent years, but its too early to think of it now. It could be somewhat appropriate to get a urethral swab, culture and antibiotic sensitivity tests as you continue with your treatment. If its sensitive to Ciprofloxacine, then you continue, if not, you continue with the sensitive drug. other organisms could also cause urethritis like Chlamydiae and Trichomonas, with treatments that are quite different..
In situations where testing or cultures are not available, the WHO recommends use of Doxycycline, Metronidazole and an analgesic for pain.
I suggest you visit your urologist for prescription of these exams, or in case you don t get better.
Thanks and best regards,
Luchuo, MD.
Answered: Wed, 20 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor